MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the an haptic was separated from the lens when opened and it was decided to implant it as there was no reserve.On checking the next day, it was observed that the lens was not stabilized in the capsular bag.The iol was exchanged for another lens model two months following the initial implant procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was added in d.4., h.3.,h.6.And h.11.The sample was not returned.A photo was provided.The lens was observed placed posterior surface up into the base component of the opened lens case.A glare from overhead light was observed reflected on the lens.The lens clarity was blurry and upon magnification did not improve.There appeared to be viscoelastic on the lens.One haptic appeared to be broken from the optic.The broken haptic was not observed in this photo.Additional confirmations cannot be made without a physical sample.Product history records were reviewed and the documentation indicated the product met release criteria.The associated products are qualified for use with this lens.The root cause cannot be determined for the reported complaint of "haptic was separated from iol, lens not stabilized in capsular bag, explant".A sample was not available for return.A photo was provided.The photo displayed a broken haptic and what appeared to be viscoelastic on the lens in a lens case.Based on follow up information provided from the customer, the haptic was broken upon opening.The surgeon decided to implant it as there was no reserve.The surgery was completed to prevent capsular collapse, and it was decided to implant the defective lens to maintain the capsule.When the lens was checked the following day, it was observed that the iol had not stabilized in the capsular bag, making it necessary to replace the lens.The replacement lens information was not provided.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20394485
Report Number1119421-2024-01965
Device Sequence Number6566175
Product Code MFK
UDI-Device Identifier00380652357784
UDI-Public(01)00380652357784(17)270213(11)220215(10)15354279(21)15354279083
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.225
Device Lot Number15354279
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/05/2024
Date Device Manufactured02/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE C.; MONARCH III IOL, INJECTOR.; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale